Change search
ReferencesLink to record
Permanent link

Direct link
Applications of the semi-definite method to the Turan density problem for 3-graphs
Umeå University, Faculty of Science and Technology, Department of Mathematics and Mathematical Statistics.
Univ London, Sch Elect Engn & Comp Sci, London E1 4NS, England.
2013 (English)In: Combinatorics, probability & computing, ISSN 0963-5483, E-ISSN 1469-2163, Vol. 22, no 1, 21-54 p.Article in journal (Refereed) Published
Abstract [en]

In this paper, we prove several new Turan density results for 3-graphs with independent neighbourhoods. We show: pi(K-4, C-5, F-3,F-2) = 12/49, pi(K-4, F-3,F-2) = 5/18 and pi(J(4), F-3,F-2) = pi(J(5), F-3,F-2) = 3/8, where J(t) is the 3-graph consisting of a single vertex x together with a disjoint set A of size t and all (vertical bar A vertical bar 2) 3-edges containing x. We also prove two Turan density results where we forbid certain induced subgraphs: pi(F-3,F-2, induced K-4(-)) = 3/8 and pi(K-5, 5-set spanning exactly 8 edges) = 3/4. The latter result is an analogue for K-5 of Razborov's result that pi(K-4, 4-set spanning exactly 1 edge) = 5/9. We give several new constructions, conjectures and bounds for Turan densities of 3-graphs which should be of interest to researchers in the area. Our main tool is 'Flagmatic', an implementation of Razborov's semi-definite method, which we are making publicly available. In a bid to make the power of Razborov's method more widely accessible, we have tried to make Flagmatic as user-friendly as possible, hoping to remove thereby the major hurdle that needs to be cleared before using the semi-definite method. Finally, we spend some time reflecting on the limitations of our approach, and in particular on which problems we may be unable to solve. Our discussion of the 'complexity barrier' for the semi-definite method may be of general interest.

Place, publisher, year, edition, pages
NEW YORK, NY, USA: Cambridge University Press, 2013. Vol. 22, no 1, 21-54 p.
National Category
URN: urn:nbn:se:umu:diva-63752DOI: 10.1017/S0963548312000508ISI: 000312036300003OAI: diva2:585610
Available from: 2013-01-10 Created: 2013-01-07 Last updated: 2013-01-10Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full text

Search in DiVA

By author/editor
Falgas-Ravry, Victor
By organisation
Department of Mathematics and Mathematical Statistics
In the same journal
Combinatorics, probability & computing

Search outside of DiVA

GoogleGoogle Scholar
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Altmetric score

Total: 118 hits
ReferencesLink to record
Permanent link

Direct link